Alert archive / Alabama / Wind Advisories in 2010

Wind Advisory 2, NWS Huntsville, AL

January 25, 201011 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Jan 25, 2010, 4:09 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Jan 25, 2010, 11:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2010, 4:09 AM CST (10:09 UTC)
In effect from
Jan 25, 2010, 11:00 AM CST
Expired
Jan 25, 2010, 7:00 PM CST
In force
8 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
-106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WWUS74 KHUN 251009
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
409 AM CST MON JAN 25 2010

ALZ001>010-016-TNZ076-096-097-252000-
/O.NEW.KHUN.WI.Y.0002.100125T1700Z-100125T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
409 AM CST MON JAN 25 2010

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

BREEZY CONDITIONS WILL DEVELOP DURING THE LATE MORNING THROUGH THE 
AFTERNOON HOURS ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE
TENNESSEE. SUSTAINED WINDS BETWEEN 20 TO 30 MPH WITH GUSTS TO 40
MPH ARE EXPECTED. WINDS WILL DECREASE SIGNIFICANTLY BY SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

20
3 follow-up statements
033 
WWUS74 KHUN 251857
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1257 PM CST MON JAN 25 2010

ALZ001>010-016-TNZ076-096-097-252300-
/O.CON.KHUN.WI.Y.0002.000000T0000Z-100125T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1257 PM CST MON JAN 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

WEST WINDS OF 20 TO 30 MPH WILL CONTINUE THIS AFTERNOON...WITH
GUSTS TO 40 MPH...ESPECIALLY IN HIGHER TERRAIN. WINDS WILL DECREASE 
SIGNIFICANTLY BY SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$


SS
453 
WWUS74 KHUN 252121
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
321 PM CST MON JAN 25 2010

ALZ001>010-016-TNZ076-096-097-260100-
/O.EXT.KHUN.WI.Y.0002.000000T0000Z-100126T0100Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
321 PM CST MON JAN 25 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

WEST WINDS WILL CONTINUE TO GUST OVER 35 MPH THROUGH THE LATE
AFTERNOON HOURS...PARTICULARLY IN THE HIGHER ELEVATIONS WHERE GUSTS
OF 40 TO 45 MPH ARE POSSIBLE. GUSTY WINDS WILL DIMINISH SHORTLY
AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

DL
858 
WWUS74 KHUN 260102
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
702 PM CST MON JAN 25 2010


ALZ001>010-016-TNZ076-096-097-260215-
/O.EXP.KHUN.WI.Y.0002.000000T0000Z-100126T0100Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
702 PM CST MON JAN 25 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS HAVE DIMINISHED TO 15 TO 25 MPH AT MOST
LOCATIONS...AND WILL CONTINUE TO DROP DURING THE EVENING HOURS.

$$

KULA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 25, 3:41 AM CST, 28 minutes earlier.

Area forecast discussion, Jan 25, 3:41 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
341 AM CST MON JAN 25 2010

.SYNOPSIS...
A LINE OF SHOWERS CONTINUES TO PUSH OFF TO THE EAST AND WILL EXIT
NORTHEASTERN ALABAMA AROUND 5 AM. THESE SHOWERS ARE AHEAD OF A
WEAK FRONT ROTATING AROUND THE LOW PRESSURE SYSTEM OVER THE GREAT
LAKES AREA. LOW CLOUDS ALONG AND AHEAD OF THE FRONT BEHIND THIS
SHOWER ACTIVITY WILL BE SLOWER TO PUSH OUT OF THE FORECAST
AREA...BUT ITS WESTERN EDGE SHOULD BE IN GEORGIA SHORTLY AFTER
DAYBREAK. MAIN WX ISSUE IN THE IMMEDIATE SHORT TERM WILL BE A WIND
ADVISORY WHICH WILL BE IN EFFECT FROM 11 AM THROUGH 5 PM TODAY.

&&

.DISCUSSION...

SHORT TERM (TODAY THROUGH WEDNESDAY)...

SOME SUN WILL BE SEEN EARLY THIS MORNING...BUT A BROKEN DECK
SHOULD DEVELOP QUICKLY IN THE MID MORNING HOURS AHEAD OF ANOTHER
APPROACHING FRONT. THIS SECOND FRONTAL BOUNDARY...CURRENTLY OVER
MISSOURI...WILL ROTATE ACROSS NORTHERN AL THIS AFTERNOON...WHICH
WILL BRING A 45 TO 50 KT 850 JET STREAK ACROSS THE AREA BEHIND IT.
THIS JET STREAK CAN ALREADY BE SEEN IN THE 00Z ANALYSIS OVER NORTH
DAKOTA. DESPITE CLOUD COVER...AMPLE LAPSE RATES SHOULD ALLOW THE
ATMOSPHERE TO MIX WELL...WHEN THIS JET STREAK MOVES ACROSS THE
AREA. THIS WILL CREATE GUSTY WINDS AT TIMES OVER 35 MPH AFTER 11
AM THROUGH 5 PM THIS AFTERNOON...WITH SUSTAINED WINDS BETWEEN 20
AND 30 MPH. THEREFORE...HAVE ISSUED A WIND ADVISORY IN EFFECT FROM
11 AM THROUGH 5 PM. OTHERWISE...A COOL AND CLOUDY DAY IN STORE
WITH HIGHS IN THE MID 40S TO AROUND 50 DEGREES.

QUIET AND EVEN COOLER WX WILL OCCUR ON TUESDAY AND WEDNESDAY...AS
HIGH PRESSURE BUILDS INTO THE AREA. LOWS ON BOTH MORNING SHOULD BE
AROUND 30 DEGREES.

LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...

MODELS CONTINUE TO BE CONSISTENT DEVELOPING A SURFACE LOW OVER
CENTRAL TEXAS BY WEDNESDAY NIGHT. THIS WILL BE THE MAIN WEATHER
SYSTEM THROUGH THE REMAINDER OF THE EXTENDED. WITH ZONAL FLOW
PROGGED BY MODELS...THIS SYSTEM SHOULD PUSH EAST TOWARD THE
TENNESSEE VALLEY FAIRLY QUICKLY. BY THURSDAY AFTERNOON SCATTERED
SHOWERS REMAIN POSSIBLE...PRIMARILY ACROSS NORTHWESTERN AL AND
SOUTHERN MIDDLE TN. MODELS ARE IN GOOD AGREEMENT WITH THE TRACK OF
THIS LOW...WITH GFS BEING SLIGHTLY FASTER...AS USUAL. BY THURSDAY
NIGHT...BEST FORCING AND LIKELY POPS PUSH INTO ALABAMA AND TN
WITH THE AREA OF LOW PRESSURE FORECAST TO BE NEAR BIRMINGHAM. THIS
LOOKS LIKE ANOTHER DOSE OF HEAVIER RAINFALL...BUT DO NOT THINK
RAINFALL TOTALS WILL BE AS HIGH AS OUR LAST SYSTEM. ONE TO TWO
INCHES OF RAINFALL LOOKS POSSIBLE FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING.

INSTABILITY WILL REMAIN WELL SOUTH OF THE AREA...SO DESPITE
IMPRESSIVE SHEAR VALUES...NO SEVERE WEATHER IS EXPECTED. A MIX OF
WINTRY PRECIPITATION CONTINUES TO LOOK LIKE A POSSIBILITY THURSDAY
NIGHT. THINK AT THIS POINT IT WILL START OUT AS A MIX OF RAIN AND
SLEET EARLY...AND CHANGE OVER TO A MIX OF RAIN...FREEZING
RAIN...AND SLEET AFTER MIDNIGHT. SOME SNOW LOOKS POSSIBLE ON
FRIDAY...BUT MODELS ARE CONVERGING WELL ON QPF AMOUNTS...SO WILL
ONLY INCLUDE A LOW CHANCE OF A MIX OF RAIN AND SNOW.

HIGH PRESSURE AGAIN BUILDS INTO THE AREA BEHIND THIS
SYSTEM...PARTICULARLY BY SATURDAY NIGHT AND CONTINUING THROUGH
MONDAY. THIS WILL BRING A SHOT OF MUCH COLDER AIR INTO THE
REGION...WITH LOWS ON SUNDAY DROPPING TO AROUND OR BELOW 20
DEGREES.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    48  30  46  27  55 /  20  10  10  10  10
SHOALS        49  30  47  28  54 /  20  10  10  10  10
VINEMONT      47  30  48  28  54 /  20  10  10  10  10
FAYETTEVILLE  42  28  45  25  52 /  20  10  10  10  10
ALBERTVILLE   45  30  47  28  53 /  20  10  10  10  10
FORT PAYNE    45  28  46  26  53 /  20  10  10  10  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
     FOR THE FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN
     AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
     MARSHALL...MORGAN.

TN...WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
     FOR THE FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.

&&

20
Hazardous weather outlook, Jan 24, 9:00 PM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
900 PM CST SUN JAN 24 2010

ALZ001>010-016-TNZ076-096-097-251130-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
900 PM CST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SEVERAL CREEKS AND RIVERS ARE ABOVE OR FORECAST TO RISE ABOVE FLOOD
STAGE. PLEASE CONSULT FLOOD WARNINGS FOR THE LATEST UPDATED
INFORMATION.

LIGHT SHOWERS WILL MOVE ACROSS THE TENNESSEE VALLEY OVERNIGHT. THESE
SHOWERS WILL NOT EXACERBATE THE RIVER FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A STORM SYSTEM WILL MOVE IN THURSDAY AND FRIDAY...AND COLDER AIR
WILL ACCOMPANY THE MOISTURE AS IT MOVES INTO THE AREA. A CHANCE OF
RAIN THURSDAY WILL GIVE WAY TO A WINTRY MIX OF PRECIPITATION
THURSDAY NIGHT AND FRIDAY AS THE COLDER AIR WRAPS AROUND THE SYSTEM.
ACCUMULATIONS OF WINTRY PRECIPITATION CANNOT BE RULED OUT...
ESPECIALLY THURSDAY NIGHT...THOUGH IT IS TOO EARLY TO DETERMINE ANY
POTENTIAL IMPACTS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED AT THIS TIME.

JE/BCC

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 7:51 PM CSTRiver Flood WarningHUNMadison26 hr
Jan 24, 8:34 PM CSTRiver Flood WarningHUNJackson, Madison, Marshall52 hr
Jan 25, 1:19 AM CSTAreal Flood WarningHUNDeKalb2 hr
Jan 25, 5:59 AM CSTRiver Flood WarningHUNLawrence23 hr

Nearby

Wind Advisories in Alabama, 2010Wind Advisories in Tennessee, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.